Posted 7/16/2012 10:00 AM (GMT -6)
Hey folks, it's been a while since I've been on. I guess that's because my Mom has not been in the hospital for the past few months! However, she just had a severe HE bout which seems to be related to the treatment her primary care physician prescribed for a persistent itchy skin rash. Someone thought it was a poison ivy or other skin irritation and prescribed some type of steroid. This exaccerbated her HE to it's highest level ever. The ER physicians simply took her off, upped the Rifaxim, and restarted Vacomycin (which really seems to be the most important element of regimin even though it's not officially for this purpose, related to c-diff bout last fall).
Anyway, the internet suggests that skin rash/itchy irritation is a symptom of liver failure to remove toxins from the body. As far as I know, she hasn't been told this by a doctor. Is anyone out there familiar with this symptom?